Tennessee, 2003Flash Flooding and Damaging Winds in Tennessee, June 15 to 16, 2003
June 15 to 16, 2003 · NWS OHX · 19 events in 16 counties and zones
15 thunderstorm wind, 4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 15, 12:55 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 15, 12:55 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT SUN JUN 15 2003
UPDATE TO TWEAK CODED CITY NUMBERS
OHX RADAR SHOWING MOSTLY SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
THE AREA AT MID AFTERNOON. THERE HAS BEEN VERY LITTLE IN THE WAY OF
LIGHTNING THUS FAR. FRONTAL BOUNDARY JUST SOUTH OF OHIO RIVER HAS
BECOME SO DIFFUSED ITS DIFFICULT TO EVEN FIND IT MUCH LESS CALL IT A
FRONT ANY LONGER. VERY LITTLE IN THE WAY OF DISCONTINUITY CAN BE
FOUND.
MODELS ARE SIMILAR IN KEEPING MOIST AND SOMEWHAT UNSTABLE AIRMASS
OVER THE REGION FOR THE NEXT SEVERAL DAYS BUT NOT MUCH IN THE WAY
OF FORCING TO KEY ON. NO DOUBT AFTERNOON HEATING WILL PLAY A ROLE
IN CONVECTION BUT ALSO EXPECT SOME NOCTURNAL TO OCCUR AS WELL.
FOR THE EVENING PACKAGE PLAN TO BACK OFF ON POPS A LITTLE FROM
PREVIOUS FORECAST AND GO WITH SOMETHING LIKE SCATTERED SHOWERS
AND POSSIBLY A THUNDERSTORM OVERNIGHT AND SAME FOR MONDAY. POPS IN
GENERAL HAVE BEEN RUNNING A LITTLE HIGH FOR WHAT IVE BEEN SEEING ON
RADAR LAST COUPLE OF DAYS.
PRELIMINARY NUMBERS:
NASHVILLE 67 82 67 83 67 3444
CROSSVILLE 66 80 66 80 65 4554
.BNA...NONE.
BOYD
01
Hazardous weather outlook, Jun 15, 4:30 AM CST, 10 hours 55 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-161030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 15 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THIS MORNING A SURFACE BOUNDARY AREA WAS LOCATED IN NORTHWEST MIDDLE
TENNESSEE AND WILL STAY AROUND THE MID STATE AREA THROUGH THURSDAY.
TODAY THIS FRONT WILL BRING A LIKELY CHANCE OF SHOWERS AND
THUNDERSTORMS TO MIDDLE TENNESSEE. ISOLATED EVENTS OF GUSTY WINDS...
HAIL...DANGEROUS LIGHTNING AND LOCALIZE HEAVY RAINFALL AMOUNTS ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LITTLE CHANGE TO THE CURRENT WEATHER PATTERN IS EXPECTED THROUGH
THURSDAY. MIDDLE TENNESSEE CAN EXPECT SCATTERED RAIN SHOWER AND
THUNDERSTORM ACTIVITY THROUGH THURSDAY. ISOLATED EVENTS OF
GUSTY WINDS...HAIL...DANGEROUS LIGHTNING AND LOCALIZE HEAVY RAINFALL
AMOUNTS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY.
31
Flash Flood, Williamson
- When
- June 15, 3:25 PM CST to 4:15 PM CST
- Where
- Williamson County, 5 mi SW of Franklin
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Water was across Old Hillsboro Road near Leipers Fork.
Thunderstorm Wind, Perry
- When
- June 15, 4:06 PM CST
- Where
- Perry County, 8 mi WSW of Linden
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.567, -87.983
Trees were down on power lines at U.S. Highway 412 and the Tennessee River.
Flash Flood, Cheatham
- When
- June 15, 8:30 PM CST to 11:00 PM CST
- Where
- Cheatham County, 7 mi N of Ashland City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Highway 49 flooded in several spots from Pleasant View to I-24.
Flash Flood, Houston
- When
- June 16, 12:45 PM CST to 3:45 PM CST
- Where
- Houston County, Tennessee Ridge
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
TDOT reported culvert overflowed. About 2 inches of rain fell in one hour.
Thunderstorm Wind, Davidson
- When
- June 16, 3:15 PM CST
- Where
- Davidson County, 10 mi NE of Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.233, -86.700
2 trees were blown down near the Rivergate Mall.
Thunderstorm Wind, Wayne
- When
- June 16, 3:35 PM CST
- Where
- Wayne County, Northeast Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.367, -87.667
TDOT reported a tree down in the northeast part of the county.
Thunderstorm Wind, Sumner
- When
- June 16, 3:40 PM CST
- Where
- Sumner County, Hendersonville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.283, -86.617
Trees and power lines were down on McCrory Lane.
Thunderstorm Wind, Sumner
- When
- June 16, 3:45 PM CST
- Where
- Sumner County, Hendersonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.283, -86.617
Public report of large tree limbs were down in the northern part of the city.
Thunderstorm Wind, Bedford
- When
- June 16, 5:05 PM CST
- Where
- Bedford County, Shelbyville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.483, -86.467
Trees were blown down on Oakwood Dr. and Lane Pkwy. Trees were also blown down from Sims Road just west of Shelbyville through the northern part of the city.
Thunderstorm Wind, Warren
- When
- June 16, 5:40 PM CST
- Where
- Warren County, Centertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.717, -85.917
TDOT reported a tree was blown down on U.S. Highway 70S.
Thunderstorm Wind, Dekalb
- When
- June 16, 5:45 PM CST
- Where
- Dekalb County, Dowelltown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.017, -85.933
TDOT reported a tree was blown down near the intersection of U.S. Highway 70 and Dry Creek Rd.
Thunderstorm Wind, Cannon
- When
- June 16, 5:50 PM CST
- Where
- Cannon County, 7 mi NE of Woodbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.900, -86.000
TDOT reported a tree was blown down on Gunther Hollow Road in the Short Mountain area of Cannon County.
Thunderstorm Wind, Warren
- When
- June 16, 6:00 PM CST
- Where
- Warren County, 1 mi N of Mc Minnville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.683, -85.783
TDOT reported a tree was blown down on Highway 56 north.
Thunderstorm Wind, White
- When
- June 16, 6:15 PM CST
- Where
- White County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.933, -85.450
TDOT reported a few trees were blown down.
Thunderstorm Wind, Putnam
- When
- June 16, 6:20 PM CST
- Where
- Putnam County, 5 mi N of Cookeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.233, -85.500
TDOT reported a tree was down on Ben Mason Rd.
Thunderstorm Wind, Overton
- When
- June 16, 7:15 PM CST
- Where
- Overton County, Alpine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.400, -85.217
Trees were blown down on Highway 52.
Thunderstorm Wind, Cumberland
- When
- June 16, 7:40 PM CST
- Where
- Cumberland County, 5 mi S of Crossville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.883, -85.033
Trees were blown down in the Lake Tansi area.
Thunderstorm Wind, Fentress
- When
- June 16, 7:40 PM CST
- Where
- Fentress County, Jamestown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.433, -84.917
Trees and power lines were blown down near Airport Estates.
Flash Flood, Fentress
- When
- June 16, 8:15 PM CST to 11:00 PM CST
- Where
- Fentress County, Jamestown
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Water was rising near apartments in Jamestown. Water was bumper high to vehicles in some locations. Apartments were being evacuated.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, June 15, 2003$1.6 million · 9 events
- Flash Flooding and Hail in Mississippi, June 15, 2003$234,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Texas, June 15, 2003$180,000 · 1.75 in hail · 6 events
- Flash Flooding and Flooding in Indiana, June 15, 2003$50,000 · 5 events
- Flash Flood in Alabama, June 15, 2003$30,000 · 1 event
- Damaging Winds in Louisiana, June 15, 2003$25,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 15, 2003$15,000 · 0.88 in hail · 4 events
- Lightning Strike in Florida, June 15, 20031 injured · 1 event
- Wildfire in California, June 15 to 16, 20031 injured · 1 event
- Hail and Damaging Winds in South Dakota, June 15, 2003$5,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 15, 20034 events
- Damaging Winds in South Dakota, June 15, 200352 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362960, 5362961, 5362962, 5363025, 5362963, 5363026, 5363018, 5362966, 5362964, 5363024, 5363023, 5363022, 5363021, 5363020, 5363019, 5362965, 5362967, 5362968, 5363017.